Advertisement

loader

Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Can evening primose make you worse?

(10 Posts)
duckegg Sun 09-Jan-05 16:37:25

been taking it for a month and i have to say this is far worse pmt than ever i feel like walking out, right now i hate myself and my partner . felt o.k until yesterday.

birdsong Sun 09-Jan-05 16:44:04

Hi i,ve stopped taking it after doubling the dose for a few months and feeling worse and worse and then reading in a book on pmt i Bought that in some people a side affect can be depression.

Frizbe Sun 09-Jan-05 16:56:44

are you taking the B6 as well?

duckegg Sun 09-Jan-05 17:03:25

no, not takng b6.
Depression, flippin eck! You think your makin things better and the side effects are worse than what you already had!
I defo feel depressed
have you changed to something else?

cupcakes Sun 09-Jan-05 17:06:23

How much are you taking? I was told you need to take the extra strength - 1000mg? And you have to take it for a couple of months for it to have an effect. I get really bad pmt too and am yet to perservere with the ep to see if it works.

cupcakes Sun 09-Jan-05 17:07:15

Sorry - I hadn't refreshed before I posted!

cupcakes Sun 09-Jan-05 17:08:41

So you get depression as a side effect of trying to stop the depression!? Now that seems unfair!

SeaShells Sun 09-Jan-05 17:14:20

When I started to take it I had to take about 6 aday to get the level in my body up to the right level, then maintain it by taking 2 a day, high strength capsules!

Bunglie Sun 09-Jan-05 17:18:56

I doubt that this will be of any help, however I will post it!
Evening Primrose and Star Flower oil contain the same chemical, not sure what it is, however it must be quite 'powerful' as epileptics are warned not to take it and there is normally a warning on the package to that effect, so it must affect the brain in someway but how I do not know.
I am sure another Mnetter will know more.
I am sorry you are feeling bad and I do hope things get better for you soon,
Hugs, Bunglie

Frizbe Sun 09-Jan-05 18:31:42

b6 as well to stop the moods apparently, at least that's what it says in the holland n barrett leaflet!

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now